MAUDE Adverse Event Report: 3M HEALTH CARE MEDICAL SOLUTIONS DIVISION 3M¿ RED DOT¿ NEONATAL LIMB BAND MONITORING ELECTRODE, PRE-WIRED; ELECTROCARDIOGRAPHIC ELECTRODE

3M HEALTH CARE MEDICAL SOLUTIONS DIVISION 3M¿ RED DOT¿ NEONATAL LIMB BAND MONITORING ELECTRODE, PRE-WIRED; ELECTROCARDIOGRAPHIC ELECTRODE
Catalog Number 2284
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Bruise/Contusion (1754); Burn(s) (1757)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 - a6: not provided.D4: lot number and expiration date: not available.H4: manufacture date: not available.H10: product sample was not returned to 3m for analysis.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to definitively determine the root cause.The instructions for use states, for 3m¿ red dot prewired limb band ecg monitoring electrode: precautions: do not wrap the limb band too tightly or restrict blood flow.Check circulation.To prevent dry out, do not store electrodes out of the bag.Do not use an electrode if the conductive adhesive is dry and no longer sticky.Do not use an electrode if any part of the lead wire is detached from the electrode.Do not prepare neonate and infant skin with alcohol or an abrader to minimize skin irritation.For proper skin management and to minimize skin irritation: avoid placing an electrode on an irritated skin site.Avoid removing electrodes frequently and/or reapplying to the same skin site.Assess electrode sites periodically.
 
Event or Problem Description
A hospital risk manager reported a neonate allegedly experienced a 10mm x 10mm localized skin burned/bruised with a purple/red appearance with the use of the 3m¿ red dot¿ ecg monitoring electrodes, neonatal, pre-wired, limb band, 2284.The wire to the lead was reportedly not connected to the adhesive portion, appeared frayed, and was "stuck" to the patient's skin.No medical intervention was reported.

Brand Name
3M¿ RED DOT¿ NEONATAL LIMB BAND MONITORING ELECTRODE, PRE-WIRED
Common Device Name
ELECTROCARDIOGRAPHIC ELECTRODE
Manufacturer (Section D)
3M HEALTH CARE MEDICAL SOLUTIONS DIVISION
3m center, building 275-5w-06
2510 conway ave
st. paul MN 55144 1000
Manufacturer (Section G)
LUDLOW TECHNICAL PRODUCTS CANADA LTD.
215 herbert street
gananoque, ontario K7G 2 Y7
CA   K7G 2Y7
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key17653215
Report Number2110898-2023-00082
Device Sequence Number17706419
Product Code DRX
UDI-Device Identifier50707387468571
UDI-Public50707387468571
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2284
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown